Analysis & PDE

The linear profile decomposition for the Airy equation and the existence of maximizers for the Airy Strichartz inequality

Shuanglin Shao

Full-text: Open access

Abstract

We establish the linear profile decomposition for the Airy equation with complex or real initial data in L2. As an application, we obtain a dichotomy result on the existence of maximizers for the symmetric Airy Strichartz inequality.

Article information

Source
Anal. PDE, Volume 2, Number 1 (2009), 83-117.

Dates
Received: 31 August 2008
Revised: 17 February 2009
Accepted: 17 February 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1513797998

Digital Object Identifier
doi:10.2140/apde.2009.2.83

Mathematical Reviews number (MathSciNet)
MR2561172

Zentralblatt MATH identifier
1185.35239

Subjects
Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]

Keywords
gKdV mass-critical profile decomposition maximizer

Citation

Shao, Shuanglin. The linear profile decomposition for the Airy equation and the existence of maximizers for the Airy Strichartz inequality. Anal. PDE 2 (2009), no. 1, 83--117. doi:10.2140/apde.2009.2.83. https://projecteuclid.org/euclid.apde/1513797998


Export citation

References

  • H. Bahouri and P. Gérard, “High frequency approximation of solutions to critical nonlinear wave equations”, Amer. J. Math. 121:1 (1999), 131–175.
  • P. Bégout and A. Vargas, “Mass concentration phenomena for the $L\sp 2$-critical nonlinear Schrödinger equation”, Trans. Amer. Math. Soc. 359:11 (2007), 5257–5282.
  • J. Bennett, N. Bez, A. Carbery, and D. Hundertmark, “Heat-flow monotonicity of Strichartz norms”, preprint, 2008, arXiv:0809.4783.
  • J. Bourgain, “Refinements of Strichartz' inequality and applications to $2$D-NLS with critical nonlinearity”, Internat. Math. Res. Notices 1998:5 (1998), 253–283.
  • R. Carles and S. Keraani, “On the role of quadratic oscillations in nonlinear Schrödinger equations, II: The $L\sp 2$-critical case”, Trans. Amer. Math. Soc. 359:1 (2007), 33–62.
  • E. Carneiro, “A sharp inequality for the Strichartz norm”, preprint, 2008, arXiv:0809.4054.
  • M. Christ, J. Colliander, and T. Tao, “Asymptotics, frequency modulation, and low regularity ill-posedness for canonical defocusing equations”, Amer. J. Math. 125:6 (2003), 1235–1293.
  • C. L. Fefferman, “The uncertainty principle”, Bull. Amer. Math. Soc. $($N.S.$)$ 9:2 (1983), 129–206.
  • D. Foschi, “Maximizers for the Strichartz inequality”, J. Eur. Math. Soc. $($JEMS$)$ 9:4 (2007), 739–774.
  • D. Hundertmark and V. Zharnitsky, “On sharp Strichartz inequalities in low dimensions”, Int. Math. Res. Not. 2006 (2006), Art. ID 34080, 18.
  • C. E. Kenig and F. Merle, “Global well-posedness, scattering and blow-up for the energy-critical, focusing, non-linear Schrödinger equation in the radial case”, Invent. Math. 166:3 (2006), 645–675.
  • C. E. Kenig and F. Merle, “On the energy critical focusing non-linear wave equation”, pp. Exp. No. V, 14 in Séminaire: Équations aux Dérivées Partielles. 2006–2007, Sémin. Équ. Dériv. Partielles, École Polytech., Palaiseau, 2007.
  • C. E. Kenig, G. Ponce, and L. Vega, “Oscillatory integrals and regularity of dispersive equations”, Indiana Univ. Math. J. 40:1 (1991), 33–69.
  • C. E. Kenig, G. Ponce, and L. Vega, “On the concentration of blow up solutions for the generalized KdV equation critical in $L\sp 2$”, pp. 131–156 in Nonlinear wave equations (Providence, RI, 1998), Contemp. Math. 263, Amer. Math. Soc., Providence, RI, 2000.
  • S. Keraani, “On the defect of compactness for the Strichartz estimates of the Schrödinger equations”, J. Differential Equations 175:2 (2001), 353–392.
  • R. Killip and M. Visan, “The focusing energy-critical nonlinear Schrödinger equation in dimensions five and higher”, preprint, 2008, arXiv:0804.1018.
  • R. Killip and M. Visan, “Nonlinear Schrödinger equations at critical regularity”, Lecture notes, 2008. Summer School of Clay Mathematics Institute.
  • R. Killip, T. Tao, and M. Visan, “The cubic nonlinear Schrödinger equations in two dimension with radial data”, preprint, 2007, arxiv:math.AP/0708.0849.
  • M. Kunze, “On the existence of a maximizer for the Strichartz inequality”, Comm. Math. Phys. 243:1 (2003), 137–162.
  • F. Merle and L. Vega, “Compactness at blow-up time for $L\sp 2$ solutions of the critical nonlinear Schrödinger equation in 2D”, Internat. Math. Res. Notices 1998:8 (1998), 399–425.
  • A. Moyua, A. Vargas, and L. Vega, “Restriction theorems and maximal operators related to oscillatory integrals in $\bold R\sp 3$”, Duke Math. J. 96:3 (1999), 547–574.
  • I. Schindler and K. Tintarev, “An abstract version of the concentration compactness principle”, pp. 3531–3536 in Proceedings of the Third World Congress of Nonlinear Analysts, Part 5 (Catania, 2000), vol. 47, 2001.
  • S. Shao, “Maximizers for the Strichartz inequalities and the Sobolev-Strichartz inequalities for the Schrödinger equation”, Electronic Journal of Differential Equations 2009:3 (2009), 1–13.
  • E. M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series 43, Princeton University Press, Princeton, NJ, 1993.
  • R. S. Strichartz, “Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations”, Duke Math. J. 44:3 (1977), 705–714.
  • T. Tao, “A sharp bilinear restrictions estimate for paraboloids”, Geom. Funct. Anal. 13:6 (2003), 1359–1384.
  • T. Tao, “Course description for Math 247A: Fourier analysis”, 2006, http://www.math.ucla.edu/~tao/247a.1.06f/.
  • T. Tao, Nonlinear dispersive equations, CBMS Regional Conference Series in Mathematics 106, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 2006. Local and global analysis.
  • T. Tao, “Two remarks on the generalised Korteweg-de Vries equation”, Discrete Contin. Dyn. Syst. 18:1 (2007), 1–14.
  • T. Tao, M. Visan, and X. Zhang, “Global well-posedness and scattering for the defocusing mass-critical nonlinear Schrödinger equation for radial data in high dimensions”, Duke Math. J. 140:1 (2007), 165–202.
  • P. A. Tomas, “A restriction theorem for the Fourier transform”, Bull. Amer. Math. Soc. 81 (1975), 477–478.